ANDREW I. LAZAROVITS, B.SC., M.D.; GEOFFREY M. ROBINSON, M.B., CH.B.; PAUL DEVENYI, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Hepatocellular toxicity secondary to aspirin has been reported (1-4), but to our knowledge the drug has not been implicated as a precipitant of hepatic encephalopathy in adults. We report the case of a patient with chronic alcoholic liver disease who developed hepatic encephalopathy secondary to aspirin toxcity, which was reproduced by a rechallenge experiment.
A 56-year-old chronic alcoholic woman with biopsy-proven micronodular cirrhosis was admitted with hepatic encephalopathy. She had been taking approximately 5 g of aspirin per day for severe left hip pain due to progressive osteoarthritis. She had not been drinking ethanol for a month
LAZAROVITS AI, ROBINSON GM, DEVENYI P. Aspirin-Induced Hepatic Encephalopathy and Chronic Liver Disease. Ann Intern Med. 1980;93:510. doi: https://doi.org/10.7326/0003-4819-93-3-510_2
Download citation file:
Published: Ann Intern Med. 1980;93(3):510.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use